Alert archive / South Dakota / Tornado Warnings in 2004
Tornado Warning 10, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Aug 2, 2004, 9:10 PM CDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2004, 9:10 PM CDT (02:10 UTC)
- Expired
- Aug 2, 2004, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Aug 2, 7:00 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 2, 7:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
600 PM MDT MON AUG 2 2004
.DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
SOUTHWEST AND SOUTH-CENTRAL SOUTH DAKOTA. WILL BE IN EFFECT UNTIL
11PM MDT.
&&
UNR WATCHES/WARNINGS/ADVISORIES...
.SD...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND SOUTH-CENTRAL
SOUTH DAKOTA UNTIL 11PM MDT.
.WY...NONE.Hazardous weather outlook, Aug 2, 7:59 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 659 AM MDT MON AUG 2 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 659 AM MDT (759 AM CDT) MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. EXPECT THUNDERSTORMS TO DEVELOP BY MID AFTERNOON OVER THE HIGHER TERRAIN AND THEN MOVE EAST SOUTHEAST ACROSS THE SOUTH DAKOTA PLAINS. LARGE HAIL WILL THE BE MAIN THREAT...WITH SOME DAMAGING WINDS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE BOTH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:18 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 57 min |
| Aug 2, 7:43 PM CDT | Severe Thunderstorm Warning | UNR | 62 min | |
| Aug 2, 8:27 PM CDT | Tornado Warning | UNR | 48 min | |
| Aug 2, 10:28 PM CDT | Severe Thunderstorm Warning | UNR | Fall River | 47 min |
| Aug 3, 1:18 AM CDT | Severe Thunderstorm Warning | UNR | Butte, Harding | 72 min |
| Aug 3, 2:24 AM CDT | Severe Thunderstorm Warning | UNR | Butte, Harding, Meade, Perkins | 51 min |
| Aug 3, 3:13 AM CDT | Severe Thunderstorm Warning | UNR | Meade, Perkins | 62 min |
| Aug 3, 3:59 AM CDT | Severe Thunderstorm Warning | UNR | Ziebach | 61 min |
| Aug 3, 4:23 AM CDT | Severe Thunderstorm Warning | UNR | Haakon | 82 min |
| Aug 3, 4:44 AM CDT | Severe Thunderstorm Warning | UNR | Ziebach | 61 min |
| Aug 3, 5:14 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 61 min |
| Aug 3, 5:20 PM CDT | Severe Thunderstorm Warning | UNR | Pennington | 55 min |
Nearby
Tornado Warnings in South Dakota, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.